Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 26, 2007, 12:49 PM CDT. It took effect at Aug 26, 2007, 12:56 PM CDT. It was in force for 108 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 12:49 PM CDT (17:49 UTC)
- In effect from
- Aug 26, 2007, 12:56 PM CDT
- Expired
- Dec 12, 2007, 7:15 AM CST
- In force
- 108 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 69 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 3:53 PM CST | FLASH FLOOD | Utuado, PR | INTERSECTION OF RT 10 AND 123 FLOODED IN UTUADO...SECTOR GUANICO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 261756
FFWSJU
PRC023-067-097-125-262145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
149 PM AST SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
SAN GERMAN
CABO ROJO
MAYAGUEZ
* UNTIL 545 PM AST
* AT 141 PM AST...A U.S.G.S. RIVER GAGE ALONG THE RIO ROSARIO NEAR
HORMIGUEROS INDICATED THE RIVER WAS RAPIDLY APPROACHING FLOOD STAGE.
WITH SEVERAL HOURS OF HEAVY RAINFALL ACROSS THIS REGION TODAY...THE
RIO ROSARIO IS EXPECTED TO CREST ABOVE FLOOD STAGE WITHIN THE NEXT
HOUR. ADDITIONALLY...AS THIS WATER WORKS ITS WAY DOWNSTREAM...THE
RIO GUANAJIBO IS EXPECTED TO CREST ABOVE FLOOD STAGE IN THE NEXT TWO
HOURS. FOR THIS REASON...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR
RESIDENTS AND MOTORISTS ALONG THE RIOS ROSARIO AND GUANAJIBO AND
THEIR TRIBUTARIES UNTIL 545 PM AST.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1818 6704 1809 6711 1803 6721 1817 6720
1813 6711 1818 6708
$$
SR2 follow-up statements
000
WGCA52 TJSJ 111320
FFWSJU
PRC001-013-141-111915-
/O.NEW.TJSJ.FF.W.0055.071211T1315Z-071211T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
920 AM AST TUE DEC 11 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS
UTUADO
ARECIBO
* UNTIL 315 PM AST
* AT 920 AM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IS OCCURRING ON THE RIO GRANDE DE ARECIBO. THIS RIVERS GAGE
IN ARECIBO IS INDICATING MINOR FLOODING AT THE MOMENT...AND REPORTS
INDICATE THAT MUCH LARGER RUSHES OF FLOOD WATERS ARE COMING FROM
UPSTREAM AS FAR AWAY AS ADJUNTAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADJUNTAS...UTUADO...LAGO DOS BOCAS...AND ARECIBO.
THIS IS AN EXTREMELY DANGEROUS SITUATION. IF YOU ARE ANYWHERE NEAR
THIS...RIVER MOVE TO HIGHER GROUND IMMEDIATELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1849 6675 1848 6662 1814 6664 1812 6669
1813 6672
TIME...MOT...LOC 1315Z 180DEG 0KT 1838 6668
$$
ABTAHI000
WGCA52 TJSJ 120625
FFWSJU
PRC001-013-141-121315-
/O.EXT.TJSJ.FF.W.0055.000000T0000Z-071212T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
220 AM AST WED DEC 12 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS
UTUADO
ARECIBO
* UNTIL 915 AM AST
* AT 215 AM AST...SEVERAL U.S.G.S. RIVER GAGES SENSOR ALONG THE RIO
GRANDE DE ARECIBO WERE INDICATING THAT THE RIVER WAS STILL SEVERAL
FEET ABOVE FLOOD STAGE...AND VERY SLOWLY BEGINNING TO RECEDE. WHILE
THIS RIVER SLOWLY RECEDES OVER THE NEXT SEVERAL HOURS...DANGEROUS
FLOODING ALONG THE RIO GRANDE DE ARECIBO AND ITS TRIBUTARIES IS
EXPECTED TO CONTINUE THROUGH AT LEAST 915 AM AST.
RESIDENTS AND MOTORISTS ARE URGED TO BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1849 6675 1848 6662 1814 6664 1812 6669
1813 6672
TIME...MOT...LOC 0620Z 180DEG 0KT 1838 6668
$$
FIGUEROAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:59 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 26, 10:59 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1159 AM AST SUN AUG 26 2007
.DISCUSSION...SIGNIFICANT SHOWER ACTIVITY HAS FORMED ACROSS
PUERTO RICO THIS MORNING. AMPLE MOISTURE COMBINED WITH DAYTIME
HEATING AND MODERATE INSTABILITY...HAS LED TO SHOWERS FORMING OVER
THE EL YUNQUE RAIN FOREST AND SPREADING ACROSS INTERIOR SECTIONS OF
THE METRO AREA. ADDITIONALLY...SHOWER DEVELOPMENT HAS BEGUN ACROSS
THE CORDILLERA CENTRAL AND WESTERN PUERTO RICO. DUE TO THE HEAVY
RAINFALL ACROSS THIS AREA YESTERDAY...WENT AHEAD AND ISSUED A
FLASH FLOOD WATCH FOR THE INTERIOR AND WESTERN SECTIONS OF PUERTO
RICO THROUGH 6 PM AST. WILL NEED TO MONITOR RIVERS CLOSELY THIS
AFTERNOON AS WILL LIKELY SEE SEVERAL CREST ABOVE FLOOD STAGE AGAIN
THIS AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 529 AM AST SUN AUG 26 2007/
SYNOPSIS...AT UPPER LEVELS...A TROUGH EXTENDS FROM A MODERATELY
STRONG LOW PRESSURE NEAR 26 NORTH 57 WEST AND EXTENDS NORTH OF THE AREA
THROUGH HISPANIOLA. THE LOW AND TROUGH WILL CONTINUE TO DRIFT
NORTHWEST UNTIL MONDAY AND THEN VERY SLOWLY BEGIN TO RETREAT TO
THE NORTHEAST THROUGH THE END OF THE WEEK. HIGH PRESSURE NOSES
INTO THE AREA FROM THE EAST AND SETTLES TO OUR NORTH AND NORTHWEST
OVER THE NEXT WEEKEND.
AT MID LEVELS...HIGH PRESSURE FROM GEORGIA TO THE CENTRAL ATLANTIC
IS SPLIT BY A LOW NEAR 25 NORTH 57 WEST. THE LOW WILL MOVE NORTH
AND WEAKEN EARLY IN THE WEEK. THE HIGH WILL REMAIN ANCHORED OVER
THE SOUTHEASTERN UNITED STATES BUT WILL REBUILD OVER THE WATERS
NORTH OF THE LOCAL AREA WEDNESDAY THROUGH SUNDAY. SEVERAL TROPICAL
WAVES PASS OVER AND SOUTH OF THE AREA THE FIRST ON FRIDAY AND THE
SECOND STRONGER WAVE ON MONDAY OF NEXT WEEK.
AT LOWER LEVELS...A BAND OF MOISTURE CONTINUES TO STRETCH FROM
JAMAICA ACROSS HISPANIOLA AND PUERTO RICO AND EAST INTO THE
TROPICAL ATLANTIC. MULTIPLE PERTURBATIONS IN THE FLOW CROSS OVER
THE AREA BETWEEN MONDAY AND FRIDAY...THEN MORE ORGANIZED WAVES
CROSS THE LOCAL AREA ON FRIDAY AND THE FOLLOWING MONDAY.
DISCUSSION...WATER VAPOR IMAGERY SHOW THE CONVERGENCE OF TWO
AREAS OF MOISTURE FROM THE NORTHEAST AND SOUTHWEST IN THE FLOW IN
THE PERIPHERY OF THE UPPER LEVEL TROUGH THAT APPEAR TO MEET
SOMETIME DURING THE DAY TODAY OVER PUERTO RICO AND THE U.S. VIRGIN
ISLANDS. THE PRECIPITABLE WATER PROFILER SHOWS A MOISTURE MINIMUM
OCCURRING AT 06Z THIS MORNING AND MOISTURE IS NOW BACK ON THE WAY
UP. THIS CONVERGENCE IS ALSO NOTED ON THE MODEL AT 18Z TODAY AND
WOULD APPEAR TO WORK AGAINST CONVECTION FORMING OVER THE AREA.
HOWEVER LOW LEVEL WINDS WILL BE FAVORABLE AND LOW LEVEL MOISTURE
WILL BE VERY GOOD. SOUTHEAST WINDS AT 850 MB WILL MEET WITH LOCAL
SEA BREEZES ON THE NORTH COAST OF PUERTO RICO TO CREATE AN AREA OF
CONVERGENCE THAT WILL PRODUCE A CONSIDERABLE AMOUNT OF CONVECTION
AND RAINFALL ACROSS MUCH OF THE MAINLAND. AMOUNTS IN GENERAL ARE
EXPECTED TO BE LESS THAN YESTERDAY...WHICH APPEARED TO HAVE MORE
MOISTURE...BUT HEAVY RAINFALL AND LOCAL FLOODING ARE AGAIN
POSSIBLE. TOMORROW THIS BAND CHANGES ORIENTATION OVER THE ISLAND
AND SHIFTS TO THE WEST...BUT A SIMILAR SITUATION WILL EXIST.
SEVERAL BANDS OF MOISTURE WILL COME ACROSS THE U.S. VIRGIN ISLANDS
ON TUESDAY AND BREAK ON THE EASTERN COAST OF THE ISLAND. AFTER
THIS...MODELS TURN SOMEWHAT DRIER. THERE IS A LULL IN THE
MOISTURE...BUT NOT A TOTAL BREAK AND THEN A TROPICAL WAVE FOLLOWS
DIRECTLY ACROSS THE AREA ON FRIDAY. FLOW TURNS SOUTHEAST AND SOME
MOISTURE LINGERS UNTIL SATURDAY THEN A SECOND POSSIBLY MORE
VIGOROUS WAVES PASSES OVER THE AREA ON MONDAY.
AVIATION...STRONG CONVECTION WITH THUNDERSTORMS AND MOUNTAIN
OBSCURATIONS WILL RECUR TODAY AND TOMORROW OVER PUERTO RICO AND
SOME STREAMERS MAY FORM IN THE EAST SOUTHEAST FLOW OVER THE WATER
DOWNSTREAM FROM THE ISLANDS EAST OF PUERTO RICO. HIGH PRESSURE
ALOFT OVER THE SOUTHEAST UNITED STATES AND AMPLE MOISTURE WILL
KEEP CONVECTION ACTIVE OVER DESTINATIONS THERE AS WELL. THERE
STILL APPEARS TO BE A NARROW OPENING IN THE MOISTURE JUST SOUTH OF
THE BAHAMAS CHAIN AT THE MOMENT.
MARINE...SEAS CHANGE VERY LITTLE OVER THE NEXT 5 TO 7 DAYS IN THE
ATLANTIC AND NOT TOO MUCH VARIATION IN SEA HEIGHTS ARE NOTED IN
THE CARIBBEAN UNTIL NEXT MONTH. NEVERTHELESS MOISTURE OVER THE
AREA WILL KEEP THE WEATHER ACTIVE AND GUSTY WINDS FROM
THUNDERSTORMS WILL AFFECT NAVIGATION OF OUR WATERS FROM TIME TO
TIME.
HYDROLOGY...YESTERDAYS DOWNPOURS IN MUCH OF WESTERN PUERTO RICO
AND SOME OF THE SOUTHERN EXURBS OF SAN JUAN AND GUAYNABO CAUSED
LOCAL FLOODING OF THE GUAJATACA AND TANAMA RIVERS AND CLOSE
APPROACHES TO FLOOD STAGES IN THE CULEBRINAS AND THE RIO
PIEDRAS...THE HORMIGUEROS RIVER AND THE RIO GRANDE DE ANASCO IN
SAN SEBASTIAN. PRECIPITABLE WATER HAS BEGUN A LITTLE LOWER THAN
YESTERDAY MORNING AND FEWER SHOWERS ARE PRESENT WITHIN THE RADAR
HORIZON OF NATIONAL WEATHER SERVICE DOPPLER RADAR. NEVERTHELESS
THE BAND OF MOISTURE IS STILL PRESENT ON THE SATELLITE IMAGERY AND
IN THE GFS AT 850 MB AND MOISTURE AT UPPER LEVELS MAY SOON BE
ENHANCED AS BANDS OF MOISTURE FROM THE NORTHEAST AND SOUTHWEST
CONVERGE OVER THE AREA LATER TODAY AT UPPER LEVELS BOOSTING
PRECIPITABLE WATER OVER THE ISLAND. THE NAM 12 SHOWS MOISTURE
PEAKING AT 12Z THIS MORNING...BUT THIS IS NOT HOW THE PROFILER IS
INDICATING AND THEREFORE SUSPECT THAT THE GFS IS BEHAVING BETTER
WITH MOISTURE LEVELS. THIS WOULD PROVIDE INCREASING MOISTURE
DURING THE DAY UNTIL 00Z MONDAY AND GOOD FUEL FOR ANOTHER ROUND
OF ACTIVE WEATHER OVER THE ISLAND...ESPECIALLY INLAND SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 77 89 77 / 40 30 40 50
STT 87 80 86 79 / 40 50 50 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 6 PM AST THIS AFTERNOON FOR MAYAGUEZ AND
VICINITY-SOUTHWEST-WESTERN INTERIOR.
VI...NONE.
&&
04/07Hazardous weather outlook, Aug 26, 5:30 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN AUG 26 2007 PRZ001>013-AMZ710>750-271000- 630 AM AST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...DAYTIME HEATING AND LOCAL TERRAIN EFFECTS WILL AGAIN LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT TODAY MAINLY ACROSS THE WEST SECTIONS OF THE ISLAND. SOME OF THESE STORMS COULD BE HEAVY AT TIMES...RESULTING IN URBAN AND SMALL STREAM FLOODING IN LOCAL AREAS...MAINLY IN INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. SCATTERED THUNDERSTORMS ARE EXPECTED IN THESE SAME AREAS. .DAYS TWO THROUGH SEVEN...AFTERNOON THUNDERSTORMS IN THE WESTERN SECTIONS OF PUERTO RICO WILL POSE SOME RISK OF LOCALIZED URBAN AND SMALL STREAM FLOODING OVER THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-271000- 630 AM AST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:08 AM CDT | Flash Flood Watch | JSJ | 6 hr | |
| Aug 26, 12:10 PM CDT | Flash Flood Warning | JSJ | 107 days | |
| Aug 26, 12:58 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Aug 26, 2:19 PM CDT | Flash Flood Warning | JSJ | 107 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.